MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G50696
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was returned for evaluation and the investigation is on-going.A follow-up emdr will be provided.
 
Event or Problem Description
In preparation for an endoscopic procedure, the physician selected a cook captura pro¿ biopsy forceps with spike.The jaws [cups] were not lining up properly.This was noted as the forceps were removed from their package and tested.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was not returned.The customer returned one (1) sealed device from the same lot in the report.The device was returned to the supplier for further evaluation.The supplier provided the following: the visual evaluation did not reveal any defects.Functional evaluation: during testing, with the devices held in straight, u-shaped, and three (3), 8 inch loop coiled positions, respectively, it was confirmed that the devices operated properly when the handle was manipulated.The device opened and closed as designed.The device history records were reviewed and found to be manufactured december 2019.There were relevant defects noted in the manufacturing and/or final quality control checklist records.The device goes through various inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the prior to use product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.For the returned unused device, the supplier did not confirm the complaint, the returned unused device functioned as intended.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is currently being assessed and a follow up report will be sent.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was not returned.The customer returned one (1) sealed device from the same lot in the report.The device was returned to the supplier for further evaluation.The supplier provided the following: the visual evaluation did not reveal any defects.Functional evaluation: during testing, with the devices held in straight, u-shaped, and three (3), 8 inch loop coiled positions, respectively, it was confirmed that the devices operated properly when the handle was manipulated.The device opened and closed as designed.The device history records were reviewed and found to be manufactured december 2019.There were relevant defects noted in the manufacturing and/or final quality control checklist records.The device goes through various inspections prior to leaving the facility.These inspections would have removed any nonconforming devices prior to distribution.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the prior to use product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.For the returned unused device, the supplier did not confirm the complaint, the returned unused device functioned as intended.Prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
CAPTURA PRO BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key10493380
Report Number1037905-2020-00360
Device Sequence Number3336426
Product Code PTS
UDI-Device Identifier00827002506961
UDI-Public(01)00827002506961(17)221230(10)W4302624
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/30/2022
Device Model NumberG50696
Device Catalogue NumberBF-2.4SL-230SP-20
Device Lot NumberW4302624
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/28/2020
Initial Date Received by Manufacturer 08/13/2020
Supplement Date Received by Manufacturer08/13/2020
09/29/2020
Initial Report FDA Received Date09/04/2020
Supplement Report FDA Received Date09/29/2020
10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1